MAUDE Adverse Event Report: ARTHREX, INC. SUTURE ANCHOR, CORKSCREW; BONE FIXATION SCREW/PLATE

ARTHREX, INC. SUTURE ANCHOR, CORKSCREW; BONE FIXATION SCREW/PLATE
Model Number SUTURE ANCHOR, CORKSCREW
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/11/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On 11/06/2023, it was reported by an arthrex subsidiary employee via email that an ar-1920sf corkscrew anchor broke.This was discovered during a right knee arthroscopy and clean-up procedure on 4//11/2023.The case was completed by removing all broken fragments and using another ar-1920sf corkscrew.Additional information was received on 11/20/2023: the case was delayed for fifteen minutes, but no additional anesthesia was needed.The patient suffered no negative effects on or after the surgery.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h6.Complaint allegation is not confirmed.Visual evaluation identified that the driver was returned without implant, and sutures.No broken pieces of the implant were returned for investigation.Functional testing was not performed due to the damage to the device.The most likely cause for the reported failure can be attributed to improper bone prep; misaligned insertion; prying/leveraging the device during insertion.

Brand Name
SUTURE ANCHOR, CORKSCREW
Common Device Name
BONE FIXATION SCREW/PLATE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key18331152
Report Number1220246-2023-09373
Device Sequence Number8424903
Product Code HWC
UDI-Device Identifier00888867022829
UDI-Public00888867022829
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K061863
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 07/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Model NumberSUTURE ANCHOR, CORKSCREW
Device Catalogue NumberAR-1920SF
Device Lot Number11857330
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/16/2023
Supplement Date Received by Manufacturer06/24/2024
Initial Report FDA Received Date12/14/2023
Supplement Report FDA Received Date07/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/08/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown